Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 104, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 11, 2007, 6:42 PM CDT for Mobile County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2007, 6:42 PM CDT (23:42 UTC)
- Expired
- Jul 11, 2007, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Mobile County, AL
The radar
The Mobile radar (KMOB), 30 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1807 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 112342 SVRMOB ALC097-120030- /O.NEW.KMOB.SV.W.0104.070711T2342Z-070712T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 642 PM CDT WED JUL 11 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA... * UNTIL 730 PM CDT * AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EARLVILLE...OR ABOUT 15 MILES SOUTHEAST OF LEAKESVILLE...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GULFCREST BY 650 PM CDT... GEORGETOWN BY 700 PM CDT... CHUNCHULA BY 705 PM CDT... LOTT AND COLEMAN DAIRY RO BY 710 PM CDT... OAK GROVE AND SEMMES BY 715 PM CDT... KUSHLA BY 720 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3112 8834 3105 8844 3071 8841 3071 8803 $$
1 follow-up statement
000 WWUS54 KMOB 120032 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 731 PM CDT WED JUL 11 2007 ALC097-120041- /O.EXP.KMOB.SV.W.0104.000000T0000Z-070712T0030Z/ MOBILE AL- 731 PM CDT WED JUL 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOBILE COUNTY WAS ALLOWED TO EXPIRE AT 730 PM CDT... LAT...LON 3112 8834 3105 8844 3071 8841 3071 8803 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:15 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 11, 4:15 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 415 PM CDT WED JUL 11 2007 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...A WEAK FRONTAL BOUNDARY DRIFTING SOUTH INTO THE FCST AREA TODAY WILL DRIFT TO NEAR THE COAST AND BECOME NEARLY STATIONARY WHILE GRADUALLY DISSIPATING THROUGH THE SHORT TERM PERIOD. EXPECT SCATTERED CONVECTION ASSOCIATED WITH THE FRONTAL BOUNDARY TO PERSIST OVER MOST OF THE FCST AREA THROUGH THE EARLY EVENING HOURS TONIGHT...THEN TAPER OFF BY LATE EVENING. DRIER AIR WILL FILTER INTO NORTHERN SECTIONS OF THE FCST AREA...WITH SLIGHTLY COOLER OVERNIGHT MIN TEMPS EXPECTED TOMORROW NIGHT OVER INTERIOR ZONES. THIS WILL ALSO RESULT IN LOWER AFTERNOON RELATIVE HUMIDITY VALUES OVER INTERIOR ZONES ON THURSDAY...WITH AFTERNOON MINS IN THE LOWER 40 PERCENT RANGE. LOOKING FOR LOWER POPS FRIDAY AND FRIDAY NIGHT AS MOST OF THE FCST AREA WILL BE IN THE WAKE OF THE FRONT. FOLLOWED TREND OF PREVIOUS SHIFT AND KEPT OVERNIGHT MIN TEMPS TONIGHT SLIGHTLY ABOVE GUIDANCE...BUT WE WENT WITH THE HIGHER TEMPS THAT GUIDANCE IS NOW ADVERTISING FOR TOMORROW AS THE DRIER AIRMASS SHOULD HEAT UP...THEN COOLER AS MENTIONED FOR THURSDAY NIGHT FOR SAME REASONS. THE WET MICROBURST RISK FOR THE REMAINDER OF THE AFTERNOON AND FOR THIS EVENING...MODERATE. /12 && .LONG TERM (SATURDAY THROUGH NEXT WEDNESDAY)...NO CHANGES OF NOTE. BROAD UPPER TROFFING STILL LOOKS TO BECOME ESTABLISHED JUST WEST OF THE FCST AREA KEEPING THINGS UNSETTLED THROUGH THE PERIOD WITH A CONTINUED CHANCE OF MAINLY DIURNAL SHRA/TSRA. TEMPS LOOK TO BE NEAR NORMAL FOR THIS TIME OF THE YEAR. /12 && .MARINE...SURFACE TROUGH OFF TO THE NORTH WILL EASE OVER THE COASTAL WATERS LATER TONIGHT...SENDING THE WINDS TO A MORE WEST TO NORTHWEST DIRECTION WITH SPEED AROUND 10 TO 15 KNOTS. SLIGHTLY DRIER AIR ON THE NORTHWEST FLOW SHOULD MAINTAIN THE WIND OVER THE MARINE AREA THROUGH THE NIGHT. OTHERWISE...MAINLY A NORMAL SUMMER PATTERN WITH THE WINDS...SEA BREEZE MAKING FOR AN ONSHORE LATE MORNING AFTERNOON WIND NEAR SHORE AND A LIGHT NIGHT TIME OFFSHORE WIND OVER THE NEAR SHORE WATERS AFTER TONIGHT. ANOTHER WEAK UPPER DISTURBANCE OVER THE AREA EARLY THIS WEEKEND WITH AN ASSOCIATED WEAK SURFACE LOW SHOULD PROVIDE A SLIGHTLY BETTER CHANCE OF SCATTERED THUNDERSTORMS THROUGH THE DAY OVER THE MARINE AREA. SEAS THROUGH THE PERIOD GENERALLY 1 TO 3 FEET WITH WAVE HEIGHTS DIMINISHING TO A FOOT OR BY LATE WEEKEND AS A WEAK HIGH PRESSURE DEVELOPS OVER THE NORTHERN GULF. /11 && .FIRE WEATHER...A WEAK TROUGH WILL BECOME STATIONARY NEAR THE COAST TONIGHT AND THURSDAY. THIS WILL LOWER THE CHANCE OF PRECIPITATION ACROSS THE AREA THROUGH FRIDAY. A LITTLE DRIER AIR WILL FILTER INTO MOST OF THE INLAND AREAS ON THURSDAY. THIS WILL ALLOW AFTERNOON HUMIDITIES TO BE LOWER THAN THE PAST FEW DAYS. HOWEVER THE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL VALUES. WE WILL SEE WARMER AFTERNOON TEMPERATURES THURSDAY AND FRIDAY. WINDS WILL BE GENERALLY LIGHT. /01 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 76 95 74 95 / 30 10 10 20 PENSACOLA 79 95 76 93 / 20 20 10 20 DESTIN 80 93 77 92 / 20 20 10 20 EVERGREEN 72 95 67 95 / 30 10 10 20 WAYNESBORO 71 94 67 93 / 30 10 10 30 CAMDEN 71 94 67 94 / 30 10 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 11, 12:01 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1201 PM CDT WED JUL 11 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-121100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1201 PM CDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WERE DEVELOPING AND MOVING EAST ACROSS PARTS OF ALABAMA THIS AFTERNOON. THESE WERE DEVELOPING IN ADVANCE OF AN UPPER LEVEL DISTURBANCE MOVING EAST ACROSS ALABAMA. SOME STORMS WILL PRODUCE STRONG WIND GUSTS OF 35 TO 45 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINS. A FEW STORMS MAY BECOME SEVERE THIS AFTERNOON...MOSTLY NORTH AND EAST OF A CAMDEN TO BRANTLEY LINE...PRIMARILY PRODUCING DAMAGING WIND GUSTS. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES DUE TO A LARGE TIDAL CYCLE AND LIGHT TO MODERATE ONSHORE WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A MODERATE RISK OF RIP CURRENTS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED MAINLY THIS AFTERNOON.
In the hours before
Special weather statement, Jul 11, 3:15 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 315 PM CDT WED JUL 11 2007 ALZ056-112045- CONECUH- INCLUDING THE CITIES OF...EVERGREEN... 315 PM CDT WED JUL 11 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH COUNTY... AT 311 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER EVERGREEN...AND MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... PAUL THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 11, 5:42 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 542 PM CDT WED JUL 11 2007 ALZ052-061-MSZ075-076-112345- UPPER MOBILE-WASHINGTON-PERRY-GREENE- INCLUDING THE CITIES OF...LEAKESVILLE AND CHATOM... 542 PM CDT WED JUL 11 2007 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WASHINGTON...PERRY... GREENE COUNTIES AND MOVING TOWARD MOBILE COUNTY... AT 540 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES NORTH OF JORDAN ALABAMA TO 8 MILES WEST OF HINTONVILLE MISSISSIPPI...AND MOVING SOUTHEAST AT 25 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... VINEGAR BEND...TIBBIE...JONATHAN...SEABOARD...TOPTON AND HAWTHORN THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 11, 5:52 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 552 PM CDT WED JUL 11 2007 FLZ005-006-112330- COASTAL OKALOOSA-INLAND OKALOOSA- INCLUDING THE CITIES OF...CRESTVIEW... 552 PM CDT WED JUL 11 2007 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA COUNTY... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM CRESTVIEW TO 9 MILES SOUTHWEST OF GALLIVER...MOVING SOUTHEAST AT 30 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... DEERLAND...VALPARAISO...POSTIL...NICEVILLE AND SEMINOLE THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO AROUND 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jul 11, 6:05 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 605 PM CDT WED JUL 11 2007 FLZ001>004-112330- COASTAL ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- 605 PM CDT WED JUL 11 2007 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA AND SANTA ROSA COUNTIES... AT 602 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 6 MILES NORTHWEST OF MILTON TO 6 MILES WEST OF MOLINO...AND MOVING SOUTHEAST AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... MILTON...PACE AND COTTAGE HILL THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 11, 6:25 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 625 PM CDT WED JUL 11 2007 ALZ052-061-062-MSZ076-079-120000- UPPER BALDWIN-UPPER MOBILE-WASHINGTON-GEORGE-GREENE- INCLUDING THE CITIES OF...LUCEDALE AND BAY MINETTE... 625 PM CDT WED JUL 11 2007 ...A LINE OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHERN GREENE AND WASHINGTON COUNTIES...AND MOVING TOWARD GEORGE AND NORTHERN MOBILE COUNTIES... AT 620 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM MCINTOSH TO CITRONELLE TO 10 MILES WEST OF VERNAL MISSISSIPPI...AND MOVING SOUTHEAST AT 25 MPH. THE LEADING EDGE OF STORMS AND PROCEEDING OUTFLOW BOUNDARY WINDS WILL AFFECT AREAS IN AND AROUND...SIDNEY...CALVERT...PINEOLA... EARLVILLE...MOUNT VERNON...FORT STODDARD...LUCEDALE AND GULFCREST THROUGH 700 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.